CRASHED..................

Leigh Marsden
By Leigh Marsden Latest Reply 2008-10-26 05:04:22 -0500
Started 2008-10-17 13:39:03 -0500

I WAS COOKING DINNER AND I CRASHED. EVERYTHING AROUND ME STARTED GETTING DARK, AND I WAS NEUSEATED. MY HEART WAS THUMPING RIGHT OUT OF MY CHEST. I TOOK MY BL AND I WAS AT 40. I TOOK GLUCOSE ECT. AND MY METER WOULD ONLY SAY LO… THEN, I TOOK MILK,GLUCOSE,AND FOOD AND IT IS AT 100 NOW… WHEW, THAT IS SO SCARY AND IT ALWAYS LEAVES ME EXHAUSTED. THE ATTACK COMES ON SO QUICKLY AND IT DEVASTATES ME EVERYTIME. I GET SHAKY, MY HEART IS FINALLY SLOWING DOWN. I ALMOST PASSED OUT. IT IS LIKE A MAJOR PANIC/ANXIETY ATTACK. AFTERWARDS IT LEAVES ME EXHAUSTED.

ARE THERE ANY SUGGESTIONS ON WHAT TO DO WHEN YOUR LEVELS GO THAT LO?
THANKS LEIGH


16 replies

anitamusser
anitamusser 2008-10-26 05:04:22 -0500 Report

I have crashed many times. I get really cold and shakey after it happens. I am in trouble when my bs gets below 60. It has happened to me so many times that i would get afraid to go to sleep at night because i was afraid i wouldnt wake up. But my bs has not dropped in a good while and i am so glad. You are right, it is very scary. Please let your dr know that it is happening often.

2008-10-26 03:24:50 -0500 Report

Hi Leigh,
I was out of town when you wrote this post. I deal with this everyday as I've been hypoglycemic since I was 6 years old and still have issues with it since I was diagnosed with diabetes. If you want to talk let me know I've dealt with this for a long time so maybe I can help you with the panic part. It takes awhile to get that under control but you can. I've been doing this for 45 yrs. :)

Initial suggestions:
-Always have glucose tablets with you.
-Don't over treat, eat approx 30 gms of carbs to get it up to 100 and then eat some protein to keep it there.
- Rest after because lows can cause fatigue and still do with me.

Email me anytime if you have questions. :)

sexyswamprat
sexyswamprat 2008-10-23 15:16:00 -0500 Report

The first time this happened to me I was grocery shopping at Walmart. And it was very scary. Luckily, being at walmart, I was able to grab something off the shelf. You really need to make sure that you are taking in enough carbs with your medication. I know we all have taken our meds at one point or another and forgot to eat or got distracted. But we really need to make it a point to try and not due this. But things come up and we can't always stick to our schedule. I test often so I always know exactly were I'm at. Ok I'm probably off topic by now so I'm gonna stop before I really getting going. Everyone stay well and stay safe.

DonnaAnn
DonnaAnn 2008-10-22 22:19:06 -0500 Report

I eat at certain times of the day. i learned when my sugars would get low, so I always have something like a apple or cheese and crackers or penaut butter and crackers around me. I know that my levels get really really low around 3 PM, so I nibble around 2:30. Keep track of when you feel like this and nibble before it happens. it has helped me, hope it can help you too.

teddybearcub1960
teddybearcub1960 2008-10-21 14:07:27 -0500 Report

Leigh,

I'm so sorry to hear that you crashed, I have done that also.
I will pray for you that you find out what is causing that.

God Bless,

Jackie

daniel velazco
daniel velazco 2008-10-21 14:15:04 -0500 Report

I jhope that you find out what makes you crash. When I start to feel lite headed and kind of clamy I check my sugar and It is around 65. eat a peanut butter and jelly sandwich and it helps to bring it back up. I will keep you in my prayers.

caspersmama
caspersmama 2008-10-18 10:29:54 -0500 Report

For the quick fixes I always keep the little fun size candy bars on hand. And a regular soda. Just to get the sugar up quick.

Leigh Marsden
Leigh Marsden 2008-10-18 18:26:33 -0500 Report

Thank you all so much. I know that I don't ever want to go through that again. I went to Walmart today and purchased things for the car, living room,bedroom and the kitchen is stocked. It scared my honey too. He touched my heart sitting over in his chair writing things down that we needed to buy.

Thank you all so much your input has been very helpful.

Your Friend, Leigh

Leigh Marsden
Leigh Marsden 2008-10-19 18:30:03 -0500 Report

This happened again today…

I hit 56 and bombed out. It is so draining when this happens that I go to sleep… it is like a major Anxiety attack. It feels like my heart is going to burst right out of my chest.

Scary stuff. Leigh

momoftype1
momoftype1 2008-10-21 13:43:30 -0500 Report

Leigh-

Are you aware of anything that is consistant on both of these days? I am just wondering if there is something that you can track and be aware of for future reference. If there is something that you can identify than you know that you can get some addtl carb intake to battle it before it lets you get down that low again. Let me know if there is something that you figure out. My prayeres are with you.

Dawn

patti
patti 2008-10-17 19:12:27 -0500 Report

Hi Leigh,
Wow that is scary…mine have dropped like that b4 also. I keep a frozen orange juice concentrated, opened in the freezer. I can take a teaspoon of that quickly. It seems to help quite a bit faster than glucose tablets. Then I follow with cheese (protein) to help keep it up there. Peanut butter is good also. hope this helps,
Patti

PAT L
PAT L 2008-10-17 17:06:25 -0500 Report

THATS WHY I DRINK COFFEE WITH SUGAR IN IT TO KEEP MY BS AT A GOOD LEVEL EVEN IF I DONT EAT FOR MOST OF THE DAY. I DONT LIKE JUST WATER SO I DRINK THE WEAK COFFEE. I ALSO HAVE A CAN OF COLA CLOSE IN CASE I NEED IT. THIS HAS WORKED FOR ME AN HOPE YOU CAN GET YOURS IN GOOD SHAPE ALSO…

momoftype1
momoftype1 2008-10-17 13:52:55 -0500 Report

Leigh, I know that everyone is different, but we were recommended to take in 30 carbs of suger (juice, smartee candees, regular soda) immediately when she goes below 50. The goal from my understanding is to quickly get up over 100. After a retest in 15 minutes to insure there is a rise they recommended a starch carb(we usually use p-nut butter and crackers) at about 15 carbs to stabilize the BG and then retest in 30 to insure it is where it needs to be. This is from our educator, and provided there are no other influecnces such as exercise or illness this has worked well.

My other recomendation would be to log what you ate and did when this all happened and compare it to your normal meals and activities, to see if there is something that sticks out that could have caused the low. This may be able to help you do things differently in the future to avoid a similar situation. I am glad you were able to catch this.

We keep juicy juice small juice boxes for this situation and she drinks 2 of them to get her boost-just an idea-other poeple I know will keep a non diet soda or OJ on hand for the same thing. The nice thing about the juice box is that they are ready to go and there is no measuring or worrying about how much she takes in.

Take care of yourself.

Dawn

Leigh Marsden
Leigh Marsden 2008-10-17 14:01:30 -0500 Report

Thank you so much. It is sooo scary when that happens. I was totally freaked when it wouldn't even give me a #, just "lo" That's when it went lower than 40… I though that I would have to go to the hospital… I was so cold.

Thank you for your help. I am definetely buying some of the things that you listed.

momoftype1
momoftype1 2008-10-17 14:25:56 -0500 Report

This happened with my daughter and she was 25-i called the paramedics because she began having seizures. They did not prepare me for all of that…I totally understand the panic, she didn't even know she was low cuz it was brand new-thank God now she understands cuz of the symptoms she gets for a low. Good luck and let me know how things turn out.

Dawn